About a week ago, I started to notice a low buzzing sound in my left ear. It's pretty constant: sometimes it's louder, but it's always there. It's not particularly loud, but it's definitely noticeable. I'm not sure what caused it, but I do have some ideas. Last Monday, I went to the dentist and after a routine cleaning, he prescribed me an antibiotic (50 mg Doxycycline Cyclate) after my gums started bleeding during the cleaning. I went to the pharmacy the next day and picked up my prescription, and started to take it as prescribed (one a day after a meal). That night, I went out to a bar with friends and had a few drinks, and that same night, I noticed a buzzing sound in my left ear. I wrote it off because I thought it was caused by the music in the bar, but in reality, the music wasn't unusually loud. The sound level was actually quite tolerable. And shouldn't there be buzzing in both ears if the music caused it? Also, no one else in the group reported anything strange.
In any case, I woke up the next morning and the buzzing was still there. I thought it wasn't a big deal, but it has persisted until now (a week later). I did some googling and found out that some antibiotics (including doxycycline) can induce tinnitus, so I stopped taking it immediately. I had already taken 4 pills by that point.
I also work out a lot (weight-lifting), and had a minor back injury a few days earlier. Could this be the cause of the tinnitus? Or is the antibiotic to blame? I have no other symptoms, and I'm otherwise a healthy 22-year old male. What's going on?
If it's caused by the antibiotics, will the buzzing ever go away? If it's caused by the injury, will it get better?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.